Alert archive / Mississippi / Special Weather Statements in 2011
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Oct 12, 2011, 7:02 PM CDT for Clarke County, Kemper County, Lauderdale County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 7:02 PM CDT (00:02 UTC)
- Expired
- Oct 12, 2011, 8:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
Counties Clarke County, MS, Kemper County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697
WWUS84 KJAN 130002
SPSJAN
MSZ046-052-056-058-065-066-130100-
SMITH MS-LAUDERDALE MS-KEMPER MS-JONES MS-COVINGTON MS-CLARKE MS-
702 PM CDT WED OCT 12 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT WED OCT 12 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 16 MILES WEST OF DAMASCUS TO 17 MILES WEST OF
SANDERSVILLE AT 702 PM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN CLARKE...EXTREME NORTHEASTERN COVINGTON...NORTHERN JONES...
SOUTHERN KEMPER...LAUDERDALE AND SOUTHEASTERN SMITH COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3220 8843 3185 8861 3182 8892 3177 8894
3177 8945 3201 8932 3180 8931 3184 8891
3278 8891 3278 8836
TIME...MOT...LOC 0002Z 270DEG 27KT 3269 8909 3232 8904
3186 8929
$$
JAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Oct 12, 2:48 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Oct 12, 2:48 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT WED OCT 12 2011 ...A FEW STRONG TO BRIEFLY SEVERE STORMS POSSIBLE THROUGH EARLY THIS EVENING WEST OF THE I-55 CORRIDOR... .DISCUSSION...SHORT TERM(THROUGH THURSDAY NIGHT) PERSISTENT STRATUS DECK E OF A GRENADA-HATTIESBURG LINE ACTING LIKE A PSEUDO WARM FRONT AS A WEDGE OF MAX HEATING WITH 83/66F AIR MASS NOSING INTO WRN MS AHEAD OF TSRA OUTFLOW BOUNDARY COMING THROUGH LA. AN UPPER LEVEL VORT CENTER SPINNING EWD THROUGH CENTRAL AR WILL HELP UVV AS A NARROW CHANNEL OF 332C 850MB THETA E AIR NOW IN PLACE ALONG MS RIVER WITH 27 VTOTALS AND 7C 7-500MB LAPSE RATES. ALL THE INGREDIENTS COMBINING WITH 800-1000J/KG MLCAPES PER SPC MESOANALYSIS TO SUPPORT CONTINUED STORM DEVELOPMENT THROUGH SUNSET IN WRN MS. SCATTERED STORMS IN NERN LA BUILDING ALONG I-20 TOWARD THE MS RIVER CURRENTLY AS THESE SHOULD REACH I-55 BY ABOUT 6-8PM. THE LIMITING FACTOR WILL BE WEAK VEERING WIND PROFILES AND THE OVERALL LACK OF SHEAR HOWEVER...THE NOSE OF A 700MB SPEED MAX OF 35-40KTS COMING OUT OF NRN TX SHOULD ASSIST STRONG TO AN ISOLATED SVR STORM FOR AREAS W OF I-55. HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS OF 60 MPH APPEAR POSSIBLE UNTIL ABOUT 8-9PM OR SO W OF I-55. A MORE STABLE AIRMASS GENERALLY E OF HIGHWAY 49 SHOULD ALLOW STORMS TO WEAKEN LATER TONIGHT OVER ERN MS. THEN THE ACTUAL COLD FRONT SHOULD MOVE IN AFTER MIDNIGHT AS IT ACCELERATES SEWD THROUGH THE CWFA. EXPECT THE FRONT TO CROSS THE NATCHEZ TRACE PARKWAY CORRIDOR ABOUT 3-6AM AND THEN I-59 LOCATIONS BY 8AM. CAA WILL INCREASE BY MIDDAY THURSDAY WITH NW WINDS 14-18KTS GUSTING 22-24KTS AT TIMES. RAPID CLEARING IS EXPECTED WITH INCREASING DOWNGLIDE REGIME AND THOSE WINDS WILL DIMINISH THURSDAY EVENING AS THEY BECOME NLY. HAVE ADJUSTED MAV POPS FOR TONIGHT TOWARD THE MET GUIDANCE WHICH WAS CONSIDERABLY WETTER IN MANY LOCATIONS...MOSTLY IN THE LIKELY CATEGORY. EXPECT QPF AMOUNTS OF ONE QUARTER TO ONE HALF INCH ALTHOUGH LOCALIZED 1 INCH AMOUNTS EASILY POSSIBLE. MAV TEMPS GENERALLY ACCEPTED WITH ADJUSTMENT TOWARD COOLER MET NUMBERS THURSDAY NIGHT./40/ PREVIOUSLY FOR FRIDAY THROUGH TUESDAY...HIGH PRESSURE WILL BUILD OVER THE REGION STARTING FRIDAY BRINGING PLEASANT WEATHER TO THE ARKLAMISS THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ON FRIDAY... TEMPERATURES WILL BE CLOSER TO NORMAL THAN THEY HAVE BEEN THE LAST WEEK OR SO...BUT A WARMING TREND OVER THE WEEKEND WILL BRING A RETURN OF AFTERNOON READINGS SOME 7-10 DEGREES ABOVE NORMAL FOR MID OCTOBER SAT THROUGH MON. NEXT CHANCE FOR RAIN WILL COME TUE AS OUR FIRST "REAL" COLD FRONT OF THE FALL SEASON SWEEPS ACROSS THE REGION. DESPITE AMPLE ATMOSPHERIC SHEAR PARAMETERS SEVERE WEATHER DOES NOT LOOK LIKE IT WILL BE A CONCERN WITH THIS SYSTEM AS LIMITED MOISTURE RETURN IN ADVANCE LIMITS INSTABILITY. TEMPERATURES IN WAKE OF THE FRONT WILL BE NOTABLY COOLER WITH HIGHS IN THE LOWER 70S/MAYBE UPPER 60S?/BY MID WEEK. FALL LIKE BREEZY CONDITIONS JUST BEHIND THE FRONT CAN BE EXPECTED AS WELL. INCREASED OVERNIGHT LOWS AT A FEW SPOTS MON NIGHT TO ACCOUNT FOR THE WARM RETURN AHEAD OF THE FRONT...THEN INCREASED HIGHS ACROSS SOUTHERN AREAS TUE WHERE WE SHOULD WARM PRIOR TO FROPA. LOWS BY NEXT THURSDAY MORNING SHOULD BE DIPPING AGAIN INTO THE 30S PER LATEST ECMWF BUT FOR NOW ADJUSTMENTS TO MEX MOS WERE MINOR IN LIEU OF UNCERTAINTY THIS FAR OUT./BK/40/ && .AVIATION...PERSISTENT MVFR STRATUS IS NOW CONFINED TO FAR EAST MS AND SHOULD LIFT IN A FEW HOURS. HOWEVER...A FRONT COMING IN FROM THE WEST IS DEVELOPING SHOWERS AND THUNDERSTORMS WEST OF THE MS RIVER THAT WILL PUSH EAST ACROSS THE WHOLE AERODROME LATE THIS AFTERNOON THROUGH THE EVENING. EXPECT MAINLY MVFR FLIGHT CATS WITH THIS ACTIVITY IN THE AFTERNOON AND EVENING ALTHOUGH POTENTIAL FOR MAINLY MVFR FLIGHT CATS WILL REMAIN THROUGH THE NIGHT IN MOST AREAS DUE TO LINGERING SHOWERS AND/OR FOG AND LOW CLOUDS. OTHERWISE...EXPECT STRONGER AND SOMEWHAT GUSTY NORTHWEST WINDS IN THE WAKE OF THE FRONT AND QUIET WEATHER TO RETURN THROUGH THE END OF THE WEEK. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 77 51 80 / 60 9 0 0 MERIDIAN 57 77 48 81 / 59 24 0 0 VICKSBURG 57 79 51 81 / 57 5 0 0 HATTIESBURG 62 82 53 82 / 47 20 0 0 NATCHEZ 59 81 51 79 / 54 7 0 0 GREENVILLE 59 79 50 80 / 51 7 0 0 GREENWOOD 57 77 49 79 / 60 12 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Oct 12, 2:57 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT WED OCT 12 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>043-047>049-053>055-059>063-132000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE- 257 PM CDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO BRIEFLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING FOR LOCATIONS ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR. THE PRIMARY RISK FROM THESE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 50 TO 60 MPH. DAYTIME HEATING AND AN UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT AND OUTFLOW BOUNDARY WILL SUPPORT THUNDERSTORMS. THE FASTER MOVEMENT OF THE INITIAL BOUNDARY ACROSS LOUISIANA WILL TRIGGER THE MORE INTENSE STORMS BEFORE 9 PM AS IT SWEEPS IN FROM THE WEST. THE STORMS SHOULD WEAKEN LATER TONIGHT AS THE COLD FRONT CATCHES UP AND PUSHES ALL THE RAIN OFF TO EAST TOWARD MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED BEFORE 9 PM TONIGHT. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ029>033-037>039-044>046-050>052-056>058-064>066-072>074-132000- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 257 PM CDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY ISOLATED STRONG STORMS WILL BE POSSIBLE LATER TONIGHT WITH GUSTY WINDS OF 40 TO 50 MPH BEING THE PRIMARY RISK. AN OUTFLOW BOUNDARY AND COLD FRONT ARE EXPECTED TO SWEEP EASTWARD THROUGH THE REGION LATE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Special weather statement, Oct 12, 5:40 PM CDT, 1 hour 22 minutes before
MSZ043-049-050-055-056-122310-
SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-MADISON MS-
540 PM CDT WED OCT 12 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
540 PM CDT WED OCT 12 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTH OF PISGAH TO 3 MILES SOUTHWEST
OF HARRISVILLE AT 539 PM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EAST CENTRAL MADISON...EASTERN RANKIN...SCOTT...NORTHERN
SIMPSON AND NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3223 8942 3188 8968 3186 9013 3189 9014
3191 9017 3194 9017 3220 8998 3264 8989
3265 8973 3258 8972 3257 8935
TIME...MOT...LOC 2239Z 267DEG 32KT 3255 8980 3221 8987
3194 9007
JASpecial weather statement, Oct 12, 6:17 PM CDT, 45 minutes before
MSZ055-063-064-122350-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
617 PM CDT WED OCT 12 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT WED OCT 12 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES SOUTHWEST OF HEBRON AT 618 PM CDT...MOVING EAST AT 30
MPH.
VERY HEAVY RAIN ALONG WITH CFREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN JEFFERSON DAVIS...NORTHEASTERN LAWRENCE AND
SOUTHEASTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3158 9004 3177 9007 3183 8966 3178 8965
3177 8975 3161 8975 3161 8973 3160 8974
TIME...MOT...LOC 2318Z 263DEG 26KT 3169 8994
JASpecial weather statement, Oct 12, 6:29 PM CDT, 33 minutes before
MSZ050-051-055>057-065-066-130000-
SMITH MS-SIMPSON MS-SCOTT MS-NEWTON MS-JONES MS-JASPER MS-
COVINGTON MS-
629 PM CDT WED OCT 12 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT WED OCT 12 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTH OF PINEVILLE TO 6 MILES WEST OF
MOUNT OLIVE AT 629 PM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS LINE OF STORMS.
PEOPLE IN COVINGTON...WESTERN JASPER...NORTHWESTERN JONES...SOUTHERN
NEWTON...SOUTHEASTERN SCOTT...SOUTHEASTERN SIMPSON AND SMITH COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3183 8924 3158 8943 3158 8971 3161 8975
3177 8975 3178 8977 3195 8969 3234 8944
3233 8892
TIME...MOT...LOC 2329Z 288DEG 27KT 3222 8937 3192 8956
3176 8974
JASpecial weather statement, Oct 12, 6:50 PM CDT, 12 minutes before
MSZ055-064-065-130020-
SIMPSON MS-JEFFERSON DAVIS MS-COVINGTON MS-
650 PM CDT WED OCT 12 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT WED OCT 12 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
35 TO 45 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF COLLINS AT 650 PM
CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN COVINGTON...EAST CENTRAL JEFFERSON DAVIS AND
EXTREME SOUTHEASTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3156 8972 3179 8973 3180 8966 3178 8965
3180 8943 3179 8940 3161 8940
TIME...MOT...LOC 2350Z 258DEG 26KT 3168 8959
JASpecial weather statement, Oct 12, 6:53 PM CDT, 9 minutes before
MSZ044>046-050>052-056>058-065-066-130055-
SMITH MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-LAUDERDALE MS-
KEMPER MS-JONES MS-JASPER MS-COVINGTON MS-CLARKE MS-
653 PM CDT WED OCT 12 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT WED OCT 12 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 35 TO 50 MPH WINDS WAS LOCATED FROM 2 MILES SOUTHEAST OF
DOWDVILLE TO 5 MILES NORTHEAST OF TAYLORSVILLE AT 653 PM CDT...MOVING
EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN CLARKE...EXTREME NORTHEASTERN COVINGTON...JASPER...EXTREME
NORTHWESTERN JONES...SOUTHWESTERN KEMPER...LAUDERDALE...SOUTHEASTERN
LEAKE...SOUTHERN NESHOBA...NEWTON...EASTERN SCOTT AND EASTERN SMITH
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3185 8865 3179 8952 3230 8931 3275 8939
3281 8857 3229 8854
TIME...MOT...LOC 2353Z 270DEG 27KT 3267 8924 3231 8912
3189 8936
JASpecial weather statement, Oct 12, 7:02 PM CDT, 0 minutes before
MSZ046-052-056-058-065-066-130100-
SMITH MS-LAUDERDALE MS-KEMPER MS-JONES MS-COVINGTON MS-CLARKE MS-
702 PM CDT WED OCT 12 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT WED OCT 12 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 16 MILES WEST OF DAMASCUS TO 17 MILES WEST OF
SANDERSVILLE AT 702 PM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN CLARKE...EXTREME NORTHEASTERN COVINGTON...NORTHERN JONES...
SOUTHERN KEMPER...LAUDERDALE AND SOUTHEASTERN SMITH COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3220 8843 3185 8861 3182 8892 3177 8894
3177 8945 3201 8932 3180 8931 3184 8891
3278 8891 3278 8836
TIME...MOT...LOC 0002Z 270DEG 27KT 3269 8909 3232 8904
3186 8929
JANearby
Special Weather Statements in Mississippi, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.